Alert archive / Illinois / Tornado Warnings in 2015
Tornado Warning 17, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jun 15, 2015, 7:33 PM CDT for Will County, Illinois. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2015, 7:33 PM CDT (00:33 UTC)
- Expired
- Jun 15, 2015, 8:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Will County, IL
The radar
The Chicago radar (KLOT), 33 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:39 PM CDT | TORNADO | 5 Ese Symerton, IL | |
| Jun 15, 7:40 PM CDT | TORNADO | 5 E Symerton, IL | MULTIPLE REPORTS OF FUNNELS MOVING UP AND DOWN, OCCASIONALLY TOUCHING THE GROUND. REPORTED IN WILTON TOWNSHIP. |
| Jun 15, 7:40 PM CDT | TORNADO | 5 E Symerton, IL | MULTIPLE REPORTS OF FUNNELS MOVING UP AND DOWN, OCCASIONALLY TOUCHING THE GROUND. REPORTED IN WILTON TOWNSHIP. THIS IS LIKELY FROM THE SAME PARENT AREA OF ROTATION AS 739 PM LSR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
297
WFUS53 KLOT 160033
TORLOT
ILC197-160100-
/O.NEW.KLOT.TO.W.0017.150616T0033Z-150616T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
733 PM CDT MON JUN 15 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL WILL COUNTY IN NORTHEASTERN ILLINOIS...
* UNTIL 800 PM CDT
* AT 733 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES NORTHEAST OF LAKEWOOD SHORES...OR 7
MILES EAST OF WILMINGTON...MOVING EAST AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL WILL COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
SYMERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4129 8801 4128 8802 4129 8809 4136 8808
4138 8791 4129 8791
TIME...MOT...LOC 0033Z 274DEG 25KT 4132 8802
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
IZZI1 follow-up statement
881
WWUS53 KLOT 160052
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
752 PM CDT MON JUN 15 2015
ILC197-160101-
/O.EXP.KLOT.TO.W.0017.000000T0000Z-150616T0100Z/
WILL IL-
752 PM CDT MON JUN 15 2015
...THE TORNADO WARNING FOR SOUTH CENTRAL WILL COUNTY WILL EXPIRE AT
800 PM CDT...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE
FIRST WARNING...HOWEVER ANOTHER TORNADO WARNING IS IN EFFECT
UNTIL 815 PM FOR SOUTHERN WILL AND NORTHERN KANKAKEE COUNTY.
LAT...LON 4129 8801 4128 8802 4129 8809 4136 8808
4138 8791 4129 8791
TIME...MOT...LOC 0049Z 274DEG 25KT 4132 8802
$$
IZZIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 15, 7:17 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 15, 7:17 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
717 PM CDT MON JUN 15 2015
.SHORT TERM...
255 PM CDT
THIS AFTERNOON AND TONIGHT...
ATMOSPHERE REMAINS REMARKABLY FAVORABLE FOR VERY HEAVY RAINFALL
WITH VERY HIGH FREEZING LEVELS AND RECORD/NEAR RECORD HIGH PWATS
ALLOWING FOR WARM RAIN PROCESSES (TROPICAL-LIKE) TO DOMINATE. THE
RESULT THIS MORNING HAS ALREADY BEEN THUNDERSTORMS WITH EXTREME
RAIN RATES...IN SOME CASES OVER AN INCH IN LESS THAN 20 MINUTES.
ATMOSPHERE WILL CHANGE VERY LITTLE THROUGH THE AFTERNOON AND INTO
THIS EVENING...SO CONTINUE TO BE VERY CONCERNED ABOUT LOCALIZED
VERY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. GIVEN
THE EFFICIENCY OF RAINFALL PRODUCTION AND EXTREME RAINFALL
RATES...ANY TRAINING OF THUNDERSTORM ACTIVITY COULD RESULT IN A
SERIOUS FLASH FLOOD SITUATION DEVELOPING IN SOME LOCATIONS THIS
AFTERNOON INTO THIS EVENING. THE AREAS MOST SUSCEPTIBLE TO THIS
WOULD BE AREAS THAT HAVE ALREADY SEEN FLOODING IN RECENT DAYS
WHERE THE GROUND CAN TAKE NO MORE WATER AND ALSO IN URBANIZED
AREAS THAT CAN NEVER TOLERATE EXTREME RAINFALL RATES.
VISIBLE SATELLITE IMAGERY LATER THIS MORNING SHOWS SOME POCKETS OF
FILTERED SUNSHINE ALLOWING TEMPERATURES TO WARM INTO THE LOW/MID 80S
WITH DEWPOINTS IN THE LOW TO MID 70S. MODIFYING ILX'S MORNING
SOUNDINGS FOR CURRENT SURFACE OBS YIELD MLCAPE VALUES OVER 1000
J/KG NOW WITH NO REMAINING CONVECTIVE INHIBITION AND PWATS NEARING
2 INCHES. AREA VWPS SHOW DEEP LAYER OF 30-40KT WEST-SOUTHWESTERLY
WINDS FROM 850-500MB...WHICH IS RESULTING IN EFFECTIVE DEEP LAYER
SHEAR VALUES OF AROUND 30KT. WHILE DEEP LAYER SHEAR AND VERY WEAK
LAPSE RATES ARE NOT PARTICULARLY FAVORABLE FOR SEVERE WEATHER...WE
HAVE ALREADY SEEN SOME TRANSIENT OUTFLOW DOMINANT HP SUPERCELL-ISH
CONVECTION THIS MORNING. WITH SLOWLY BUILDING INSTABILITY...THE
THREAT DOES EXIST FOR SOME ADDITIONAL WET MICROBURSTS AND SMALL
BOWING SEGMENTS TO RESULT IN AN ISOLATED WIND DAMAGE THREAT THIS
AFTERNOON AND PERHAPS EARLY THIS EVENING.
ONE SMALL SCALE BOWING SEGMENT TRACKED ACROSS LEE...SOUTHERN
DEKALB/KANE COUNTIES LATE THIS MORNING AND HAS LAID OUT AN EAST-WEST
OUTFLOW BOUNDARY IN VICINITY OF I-80. SHOULD THIS OUTFLOW OR ANY
OTHER BECOME A FOCUS FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON THE
THREAT OF TRAINING AND A MORE SUBSTANTIAL FLASH FLOOD THREAT WILL
GROW.
NOTE TO WSR-88D USERS: THE VERY HIGH EFFICIENCY OF RAIN IN THE
STORMS AND LACK OF HAIL IS RESULTING IN LEGACY PRECIPITATION
ESTIMATES ON THE RADAR TO BE RUNNING TOO LOW. USE SUCH PRODUCTS WITH
CAUTION...WE ARE UTILIZING THE DUAL POL RADAR ESTIMATES WHICH HAVE
BEEN PERFORMING MUCH BETTER IN THIS ENVIRONMENT.
IZZI
&&
.LONG TERM...
255 PM CDT
TUESDAY THROUGH MONDAY...
PRIMARY CONCERN FOR THE LONGER TERM FORECAST PERIOD WILL BE TRYING
TO DETERMINE WHEN AND HOW LONG THERE WILL BE SOME RELIEF FROM THE
SEEMINGLY PERSISTENT HEAVY RAIN POTENTIAL IN THE QUASI-TROPICAL
AIRMASS THAT HAS PERSISTED OVER THE REGION. THE GENERAL LARGE SCALE
PATTERN WILL BE NEARLY ZONAL ACROSS THE NRN CONUS ALLOWING FOR A
SERIES OF SHORTWAVES TO TRACK ACROSS THE AREA...BRINGING PERIODIC
CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE LONGER TERM FORECAST
PERIOD.
MUCH OF THE REGION SHOULD SEE DRY WEATHER AS HIGH PRESSURE BUILDS
ACROSS THE UPPER MISSISSIPPI VALLEY AND INTO THE GREAT LAKES REGION.
THE LEADING EDGE OF THE POLAR AIRMASS SHOULD SPREAD INTO NRN IL BY
EARLY TOMORROW AFTERNOON...USHERING IN LOWER DEWPOINTS AND FORCING
THE QUASI-TROPICAL AIRMASS TO THE SOUTH. HOWEVER...THIS WILL ALSO
TURN WINDS NLY-NELY...BRINGING COOLER AIR ACROSS THE
AREA...ESPECIALLY ALONG THE LAKEFRONT. TEMPERATURES TOMORROW SHOULD
TOP OUT IN THE UPPER 70S TO AROUND 80F...EXCEPT ALONG THE
LAKEFRONT...WHERE TEMPERATURES SHOULD ONLY REACH THE MIDDLE 60S.
ALSO...THERE IS A CHANCE FOR SOME LOW STRATUS AND FOG MOVING A SHORT
DISTANCE INLAND FROM THE LAKE. ANY CHANCES FOR PCPN FOR THE AREA
SHOULD BE CONFINED TO LOCATIONS SOUTH OF A LINE ROUGHLY FROM
RENSSELAER TO PONTIAC. BY TUESDAY NIGHT...PCPN CHANCES SHOULD BEGIN
TO CREEP BACK NORTH AS THE HIGH MOVES OFF TO THE EAST AND SFC
TROUGHING DEVELOPS OVER THE WESTERN PLAINS. THE POLAR HIGH MOVING
OVER THE ERN GREAT LAKES WILL GRADUALLY MERGE WITH THE SUB-TROPICAL
HIGH OVER THE SRN CONUS...FORCING THE RETURN FLOW OF MOISTURE FRONT
THE WRN GLFMEX TO TAKE A LONGER PATH THROUGH THE CENTRAL
PLAINS...BUT WITH A WARM FRONT DEVELOPING ACROSS NRN MO THROUGH THE
OHIO VALLEY WILL SET UP ADEQUATE ISENTROPIC LIFT TO GENERATE SOME
ELEVATED CONVECTION. THE HIGHEST POPS SHOULD REMAIN OVER THE SRN
PORTIONS OF THE CWA THROUGH THE NIGHT...SOUTH OF THE IL/KANKAKEE
RIVERS...WITH A LOWER CHANCE FOR SOME SCT SHRA/ISOLD TS POSSIBLE
SPREADING NORTH OF THE I-80 CORRIDOR. BY WEDNESDAY AFTERNOON...THE
REGION WILL BE BACK IN THE WARM/MOIST AIRMASS WITH SFC DEWPOINTS
RISING BACK INTO THE LOWER 70S. THE ONE ELEMENT THAT WOULD LIMIT THE
COVERAGE OF TS OVER THE REGION ON WEDNESDAY WILL BE A SPLIT FLOW
WITH A NRN STREAM SHORTWAVE HELPING TO FOCUS PCPN OVER NRN WI AND A
SRN STREAM SHORTWAVE FOCUSING ACTIVITY OVER CNTRL IL/IN.
HOWEVER...THERE IS ENOUGH OF A SPREAD IN MODEL SOLUTIONS WITH
RESPECT TO THESE FEATURES THAT SOME PCPN CANNOT BE RULED OUT OVER
NRN IL/IN...SO HAVE PLASTERED CHANCE POPS OVER THE NRN CWA AND THE
LIKELY TO CATEGORICAL POPS TO THE SOUTH.
PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS WILL ALMOST BE A
DAILY OCCURRENCE THROUGH THE REMAINDER OF THE EXTENDED FORECAST
PERIOD. THE ONE BRIEF PERIOD THAT LOOKS TO BE DRY WILL BE THURSDAY
NIGHT AS ANOTHER POLAR AIRMASS SPREADS ACROSS THE UPPER MISSISSIPPI
VALLEY AND GREAT LAKES REGIONS. THIS DRY PERIOD SHOULD BE
RELATIVELY BRIEF AS THE UPPER LEVEL PATTERN WILL REMAIN RELATIVELY
ZONAL ACROSS THE NRN CONUS. WHILE THE LONGER RANGE GUIDANCE REMAINS
CONSISTENT ON THE LARGE SCALE PATTERN...THE TYPICAL VARIANCES IN
SHORTWAVE TIMING INTRODUCES THE ELEMENTS OF UNCERTAINTY TO THE
FORECAST...WITH THE MAIN TREND BEING FOR PERIODS OF SHOWERS AND
THUNDERSTORMS FROM FRIDAY...THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK. THERE WILL BE DRY PERIODS AS WELL...AND WHILE THE FORECAST
SOUNDS LIKE A WASHOUT FOR THE ENTIRE PERIOD...THERE SHOULD BE
PERIODS OF DRY WEATHER AS WELL. IT IS JUST THE TIMING THAT IS THE
BIGGEST QUESTION MARK.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* MULTI-HOUR TSRA WITH TEMPORARY IFR CONDITIONS LIKELY THIS
AFTERNOON INTO THE EVENING. NUMEROUS TO WIDESPREAD COVERAGE OF
STORMS IN THE TRACON AREA FAVORED.
* VARIABLE WINDS NEAR TSRA...WITH GUSTS TO 30 KT PSBL AT KMDW IN
THE NEXT HOUR OR SO.
* LOWER MVFR/IFR VSBY IN RAIN/EMBEDDED TS THROUGH 3Z.
* WINDS BECOMING NORTHEAST AND INCREASING ABOUT 10KT NEAR/AFTER
SUNRISE TUESDAY AND REMAINING SO MOST OF THE DAY.
* LOW MVFR CIGS LATE TONIGHT AND TUESDAY MORNING.
KMD
//DISCUSSION...UPDATED 00Z...
BACK EDGE OF THE PRECIPIATION IS NOW EAST OF THE MISSISSIPPI RIVER
NORTH OF THE INTERSTATE 80 CORRIDOR. THUNDER IS MOST NUMEROUS
ALONG THE I-80 CORRIDOR AND SOUTHWARD...WITH THE PRECIP MORE JUST
PLAIN RAIN WITH EMBEDDED THUNDER FARTHER NORTH. EXPECT THIS TO
CONTINUE FOR A FEW MORE HOURS. MODERATE RAINFALL IS EXPECTED AS
THE LIGHTNING IS DECREASING WITH LOW MVFR TO IFR VISIBILITY...AND
THE TREND IS FOR RAINFALL TO DECREASE IN INTENSITY SOME WITH TS
LESS LIKELY AT MOST OF THE TERMINALS AFTER 2-3Z.
WINDS ARE SW AHEAD OF A COLD FRONT THEN TRENDING NW AT THE
CHICAGOLAND TERMINALS AROUND 3-4Z. WINDS THEN BACK TO NE OVERNIGHT
INTO TUESDAY MORNING...THEN INCREASE ABOVE 10 KT THROUGH THE DAY
TUESDAY. FORECAST SOUNDINGS SUGGEST A PERIOD OF LOWER CLOUDS LATE
TONIGHT INTO TUESDAY MORNING...POSSIBLY HANGING ON THROUGH MIDDAY
CLOSER TO THE LAKE AND POSSIBLY AFFECTING MDW INTO THE EARLY
AFTERNOON.
KMD
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* HIGH THAT RA WITH OCCASIONAL TS WILL IMPACT THE TERMINALS FOR
THE NEXT FEW HOURS.
* MEDIUM-HIGH ON WINDS REMAINING FROM THE WEST THROUGH THIS
EVENING APART FROM NEAR STORMS.
* MEDIUM-HIGH IN WIND SHIFT TIMING TO NORTH-NORTHEAST.
* LOW ON EXTENT AND DURATION OF LOW CIGS ON TUESDAY MORNING.
* MEDIUM-HIGH ON WIND DIRECTION AND SPEED TUESDAY.
KMD
//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...
WEDNESDAY...SCHC OF TSRA. SOUTHEAST WINDS TRENDING SOUTH.
THURSDAY...CHANCE OF TSRA. WEST/NORTHWEST WINDS.
FRIDAY...SLIGHT CHANCE OF TSRA. EAST WINDS.
SATURDAY-SUNDAY...CHANCE OF TSRA. SOUTHWEST WINDS.
KMD
&&
.MARINE...
305 PM CDT
THE PATTERN WILL REMAIN STEADILY PROGRESSIVE THROUGH THE
PERIOD...WITH PERIODIC CHANCES FOR THUNDERSTORMS AND A COUPLE
FRONTAL PASSAGES THAT WILL BRING CHANGES TO WIND DIRECTION.
FOR THE REMAINDER OF THIS AFTERNOON AND INTO EARLY THIS
EVENING...SWLY FLOW AHEAD OF A COLD FRONT WILL CONTINUE TO DRAW
WARM...MOIST AIR ACROSS THE COLDER LAKE WATERS...KEEPING AREAS OF
DENSE FOG OVER THE LAKE. THE FIRST FRONTAL PASSAGE WILL OCCUR
OVERNIGHT TONIGHT...VEERING WINDS TO NLY OVER MUCH OF THE OPEN
WATERS AND MORE NELY OVER THE NEARSHORE WATERS. THE COLD FRONT IS
RELATIVELY WEAK AND DO NOT EXPECT MUCH OF AN INCREASE IN WINDS
WITH THE FROPA...10-15 TO 10-20 KT. HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT...ALLOWING WINDS TO DROP OFF...BEFORE BECOMING
MORE SELY-SLY AS THE HIGH MOVES OFF TO THE EAST ON WEDNESDAY. A
WEAK GRADIENT WILL SET UP ACROSS THE GREAT LAKES UNTIL THE NEXT
WEAK COLD FRONT MOVES ACROSS THE LAKE. RELATIVELY WEAK WINDS BUT
PERIODS OF SHOWERS OR THUNDERSTORMS ARE LIKELY FOR THE LAKE
THROUGH THURSDAY WITH THE NEXT FROPA EXPECTED THURSDAY NIGHT OR
EARLY FRIDAY. ANOTHER AREA OF HIGH PRESSURE WILL MOVE ACROSS THE
LAKES FRIDAY AND PUSHING OFF TO NEW ENGLAND FRIDAY NIGHT. THIS
WILL THEN SET UP ANOTHER ROUND OF ACTIVE WEATHER. THE LONGER RANGE
MODEL GUIDANCE SUGGESTS THAT AS THE HIGH MOVES OFF THE NEW ENGLAND
COAST SATURDAY...A DEEPER LOW PRESSURE SYSTEM WILL APPROACH THE
UPPER MISSISSIPPI VALLEY AND WESTERN GREAT LAKES...SETTING UP A
STRONGER SLY GRADIENT OVER THE LAKE AND WINDS COULD INCREASE TO 20
TO 25 KT.
KREIN
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ020 UNTIL 1 AM TUESDAY.
FLASH FLOOD WATCH...ILZ019-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-
ILZ039 UNTIL 4 AM TUESDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 4
AM TUESDAY.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 15, 3:39 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 339 PM CDT MON JUN 15 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 162045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 339 PM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: FREQUENT CLOUD TO GROUND LIGHTNING. VERY HEAVY RAINFALL AND FLASH FLOODING. ISOLATED WINDS GUSTS ABOVE 60 MPH. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL LIKELY GROW MORE NUMEROUS ACROSS THE OUTLOOK AREA THROUGH THIS EVENING. THE MAIN CONCENTRATION OF THUNDERSTORMS WILL GRADUALLY SHIFT SOUTH OVERNIGHT AND END NORTH OF INTERSTATE 80 DURING THE PRE-DAWN HOURS. DISCUSSION: THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH THE EVENING AS A SLOW MOVING FRONT APPROACHES THE AREA. THE ATMOSPHERE IS EXTREMELY MOIST AND ANY STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS...POTENTIALLY UPWARDS OF 2 INCHES IN AN HOUR OR LESS. IN ADDITION TO THE HEAVY RAIN...WHICH MAY RESULT IN LOCALIZED FLASH FLOODING...A COUPLE OF THE STORMS COULD PRODUCE LOCALIZED WIND GUSTS OVER 60 MPH. IN ADDITION...PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS TUESDAY THROUGH THE WEEKEND. PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER ANY OBSERVATIONS OF FLOODING OR MEASURED HEAVY RAIN TOTALS WOULD BE APPRECIATED. && LMZ740>745-162045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 339 PM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH LATE TONIGHT. SOME OF THE STORMS MAY PRODUCE GUSTS UP TO 35 KNOTS. AREAS OF FOG ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE PERIODIC CHANCES OF THUNDERSTORMS LATE TUESDAY NIGHT THROUGH THE WEEKEND. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-162045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 339 PM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. PERIODS OF THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE LAKE THROUGH LATE TONIGHT. AREAS OF DENSE FOG ARE LIKELY INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH THE WEEKEND. && KREIN VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Jun 15, 6:22 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
622 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HEAVY RAIN SUGAR GROVE 41.77N 88.46W
06/15/2015 M1.00 INCH KANE IL ASOS
KARR ASOS REPORTED 1.00 INCHES OF RAIN IN 19 MINUTES.
BREAKING DOWN FURTHER...0.34 INCHES FELL IN 4 MINUTES AND
0.46 INCHES FELL IN 9 MINUTES.
&&
BMDLocal storm report, Jun 15, 6:23 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
623 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD WEST CHICAGO 41.89N 88.22W
06/15/2015 DUPAGE IL TRAINED SPOTTER
3 FT OF STANDING WATER. ANN ST, WEST OF JOLIET ST. NEAR
COMMUNITY HIGH SCHOOL.
&&
AKREINLocal storm report, Jun 15, 6:38 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
638 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 1 SW DIXON 41.84N 89.50W
06/15/2015 M0.96 INCH LEE IL COCORAHS
RAIN FELL IN 30 MINUTES. THUNDER HEARD.
1031 AM HEAVY RAIN MORRIS 41.37N 88.43W
06/15/2015 M1.03 INCH GRUNDY IL EMERGENCY MNGR
RAINFALL REPORT FROMT THE GURNDY COUNTY EMA. 1.03 INCHES
WITHIN 30 MINUTES.
1042 AM HEAVY RAIN 4 NNW COAL CITY 41.34N 88.31W
06/15/2015 M1.27 INCH GRUNDY IL NWS EMPLOYEE
ONE INCH IN 20 MINUTES
1045 AM HEAVY RAIN 4 NNW COAL CITY 41.33N 88.31W
06/15/2015 M1.51 INCH GRUNDY IL COCORAHS
RAIN FELL IN AN HOUR.
1045 AM FLASH FLOOD MORRIS 41.37N 88.43W
06/15/2015 GRUNDY IL EMERGENCY MNGR
SEVERAL ROADS IN TOWN WHERE WATER HAD RECEDED BECAME
FLOODED AGAIN
1045 AM HEAVY RAIN 4 NNW COAL CITY 41.34N 88.31W
06/15/2015 M1.49 INCH GRUNDY IL NWS EMPLOYEE
FELL IN 35 MINUTES.
1115 AM FLASH FLOOD WILMINGTON 41.30N 88.16W
06/15/2015 WILL IL 911 CALL CENTER
SEVERAL ROADS FLOODED AND BEING CLOSED INCLUDING...ROUTE
53 AT KANKAKEE STREET...MAIN AND BALTIMORE...AND MAIN AND
RIVER STREET.
1125 AM FLASH FLOOD PEOTONE 41.33N 87.80W
06/15/2015 WILL IL CO-OP OBSERVER
1.26 INCHES BETWEEN 1058 AM AND 1125 AM WITH 1 INCH
FALLING IN 14 MINUTES. STREETS ARE FLOODED ON THE
OUTSKIRTS OF TOWN.
1140 AM HEAVY RAIN JOLIET 41.53N 88.12W
06/15/2015 M0.84 INCH WILL IL CO-OP OBSERVER
RAIN FELL IN AN HOUR. AT THE LOCK AND DAM.
1200 PM HEAVY RAIN 5 SSE MANHATTAN 41.35N 87.96W
06/15/2015 M3.26 INCH WILL IL MESONET
MEASURED AT WILTON CENTER IN TWO HOUR PERIOD ENDING AT 12
PM
0102 PM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
06/15/2015 M0.51 INCH COOK IL CO-OP OBSERVER
RAINFALL FELL IN ABOUT 4 MINUTES.
0105 PM HEAVY RAIN 3 WSW BOURBONNAIS 41.15N 87.94W
06/15/2015 M0.51 INCH KANKAKEE IL COCORAHS
FELL IN 15 MINUTES
0155 PM HEAVY RAIN 1 ESE PONTIAC 40.87N 88.63W
06/15/2015 E0.92 INCH LIVINGSTON IL COCORAHS
0.58 INCHES IN THE PAST HALF HOUR.
0330 PM FLOOD 10 W GIFFORD 41.07N 87.24W
06/15/2015 JASPER IN LAW ENFORCEMENT
HIGH WATER SIGNS PUT UP ON 231 NEAR 300S AND 200N. HIGH
WATER SIGNS ALSO PUT UP ON STATE ROAD 16 NEAR 480W.
0335 PM HEAVY RAIN 2 N RENSSELAER 40.96N 87.15W
06/15/2015 M0.90 INCH JASPER IN COCORAHS
RAINFALL IN 35 MINUTES.
0345 PM HEAVY RAIN 6 E ASHKUM 40.88N 87.84W
06/15/2015 M2.07 INCH IROQUOIS IL COCORAHS
RAINFALL SINCE 6AM WITH 1.75 INCHES IN THE PAST 60
MINUTES.
0352 PM TSTM WND GST 4 SSE FORESMAN 40.82N 87.26W
06/15/2015 M48.00 MPH JASPER IN TRAINED SPOTTER
0400 PM FLOOD NAPERVILLE 41.76N 88.15W
06/15/2015 DUPAGE IL TRAINED SPOTTER
AT 75TH AND NAPER
0400 PM FLOOD 1 N ROCHELLE 41.93N 89.06W
06/15/2015 OGLE IL TRAINED SPOTTER
WATER OVER CURBS...1-2 FEET DEEP OF STANDING WATER AT RT
38 AND TURKINGTON TERRACE
0430 PM FLASH FLOOD 7 NW ST. CHARLES 41.99N 88.40W
06/15/2015 KANE IL TRAINED SPOTTER
CULVERT/DITCH OVERFLOWING ON TO STREET. FOX BEND DRIVE.
CAMPTON HILLS, IL. TORRENTIAL DOWNPOURS ONGOING.
0501 PM FUNNEL CLOUD MIDWAY AIRPORT 41.78N 87.75W
06/15/2015 COOK IL OFFICIAL NWS OBS
FUNNEL CLOUD OBSERVED AT MIDWAY AIRPORT
0532 PM WATER SPOUT 5 E HYDE PARK 41.80N 87.49W
06/15/2015 LMZ742 IL EMERGENCY MNGR
DISTRESS CALL FROM BOAT FOR WATERSPOUT. BOAT WAS FINE BUT
A WATERSPOUT OCCURRED OFFSHORE AT 8600 SOUTH.
0535 PM HEAVY RAIN LA GRANGE PARK 41.83N 87.87W
06/15/2015 M1.43 INCH COOK IL COCORAHS
TOTAL SO FAR WITH 1.07 INCHES IN THE LAST 60 MINUTES.
0540 PM HEAVY RAIN ELBURN 41.89N 88.47W
06/15/2015 M1.80 INCH KANE IL CO-OP OBSERVER
TOTAL SO FAR SINCE 6 AM. HEAVY RAINFALL NOW OCCURRING.
LOCALIZED STREET AND YARD FLOODING.
0545 PM HEAVY RAIN 2 S OAK PARK 41.86N 87.79W
06/15/2015 M1.71 INCH COOK IL COCORAHS
TOTAL SO FAR TODAY OF WHICH 1.25 INCHES FELL IN 45
MINUTES.
0611 PM HEAVY RAIN SUGAR GROVE 41.77N 88.46W
06/15/2015 M1.00 INCH KANE IL ASOS
KARR ASOS REPORTED 1.00 INCHES OF RAIN IN 19 MINUTES.
BREAKING DOWN FURTHER...0.34 INCHES FELL IN 4 MINUTES AND
0.46 INCHES FELL IN 9 MINUTES.
0615 PM FLASH FLOOD WEST CHICAGO 41.89N 88.22W
06/15/2015 DUPAGE IL TRAINED SPOTTER
3 FT OF STANDING WATER. ANN ST, WEST OF JOLIET ST. NEAR
COMMUNITY HIGH SCHOOL.
0615 PM HEAVY RAIN 2 E NORTH AURORA 41.80N 88.29W
06/15/2015 M2.23 INCH KANE IL COCORAHS
TOTAL SO FAR WITH 1.00 INCHES IN THE PAST 30 MINUTES.
&&
BNLocal storm report, Jun 15, 6:47 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
647 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD 4 W AURORA 41.77N 88.37W
06/15/2015 KANE IL TRAINED SPOTTER
APPROX 1.5 FEET FLOWING WATER NEAR ILLINOIS AVE AND
CONSTITUTION DR. STRANDED CAR.
&&
BMDLocal storm report, Jun 15, 6:50 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
650 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG MENDOTA 41.55N 89.12W
06/15/2015 LA SALLE IL TRAINED SPOTTER
SOUTHERN PART OF TOWN- SOUTH OF US34 - NUMEROUS TREE
BRANCHES OF 2 TO 8 INCHES DIA DOWN. POWER/PHONE POLES
DOWN ALONG IL251. DELAYED REPORT.
&&
BNLocal storm report, Jun 15, 7:21 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
721 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HEAVY RAIN CHESTERTON 41.60N 87.06W
06/15/2015 M1.70 INCH PORTER IN TRAINED SPOTTER
&&
BMDThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:29 PM CDT | River Flood Advisory | LOT | Winnebago | 5 days |
| Jun 15, 7:29 PM CDT | River Flood Advisory | LOT | Ogle | 3 days |
| Jun 15, 7:29 PM CDT | River Flood Advisory | LOT | Lee | 3 days |
| Jun 15, 7:29 PM CDT | River Flood Advisory | LOT | DeKalb | 28 hr |
| Jun 15, 7:32 PM CDT | River Flood Warning | LOT | Winnebago | 44 hr |
| Jun 15, 7:42 PM CDT | Tornado Warning | LOT | Kankakee, Will | 23 min |
| Jun 15, 8:44 PM CDT | River Flood Warning | LOT | Cook | 25 hr |
| Jun 15, 8:44 PM CDT | River Flood Warning | LOT | Cook | 34 hr |
| Jun 15, 8:44 PM CDT | River Flood Warning | LOT | Will | 4 days |
| Jun 15, 8:44 PM CDT | River Flood Warning | LOT | Kane, Kendall | 70 hr |
| Jun 15, 8:44 PM CDT | River Flood Warning | LOT | LaSalle | 3 days |
| Jun 15, 8:44 PM CDT | River Flood Warning | LOT | Will | 61 hr |
| Jun 15, 8:44 PM CDT | River Flood Warning | LOT | DuPage | 61 hr |
| Jun 15, 9:30 PM CDT | River Flood Warning | LOT | Grundy, Will | 72 hr |
| Jun 15, 9:47 PM CDT | River Flood Advisory | LOT | Iroquois, Kankakee | 63 hr |
| Jun 15, 10:00 PM CDT | River Flood Warning | LOT | DeKalb | 19 hr |
| Jun 15, 10:29 PM CDT | Areal Flood Warning | LOT | Cook, DeKalb, DuPage, Grundy, Kane, Kendall and 4 more | 12 hr |
| Jun 16, 2:19 AM CDT | River Flood Warning | LOT | Cook | 19 hr |
| Jun 16, 5:36 AM CDT | River Flood Advisory | LOT | DeKalb | 36 hr |
Nearby
Tornado Warnings in Illinois, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.